Psycho-Babble Medication Thread 962042

Shown: posts 1 to 15 of 15. This is the beginning of the thread.

 

clomipramine + GERD

Posted by g_g_g_unit on September 10, 2010, at 23:16:49

I'm prone to gastrointestinal reflux which was relatively dormant after I instated some diet changes, but it's being totally aggravated on clomipramine (day 2 @ 25mg at night). I wake up in the morning with my oesophagus feeling charred.

Could this side-effect be ameliorated by returning to proton-pump inhibitors?

 

Re: clomipramine + GERD

Posted by ed_uk2010 on September 11, 2010, at 14:24:46

In reply to clomipramine + GERD, posted by g_g_g_unit on September 10, 2010, at 23:16:49

> I'm prone to gastrointestinal reflux which was relatively dormant after I instated some diet changes, but it's being totally aggravated on clomipramine (day 2 @ 25mg at night). I wake up in the morning with my oesophagus feeling charred.
>
> Could this side-effect be ameliorated by returning to proton-pump inhibitors?

Anticholinergics may slow gastric emptying and aggravate reflux. PPIs are normally effective for GERD, you will soon know whether or not they are going to help. Perhaps you could try omeprazole 20mg or lansoprazole 30mg.

 

Re: clomipramine + GERD g_g_g_unit

Posted by Maxime on September 11, 2010, at 19:05:57

In reply to clomipramine + GERD, posted by g_g_g_unit on September 10, 2010, at 23:16:49

Is GERD when you end up with a small amount of vomit in your mouth? I get that during the night and I end up aspirating it and it's quite scary. I get up and rinse my mouth and gargle, and then my throat really burns. I'm asking because I never thought that what happened to be every night had a name. I just thought it was gross.

 

Re: clomipramine + GERD Maxime

Posted by Phillipa on September 11, 2010, at 21:28:00

In reply to Re: clomipramine + GERD g_g_g_unit, posted by Maxime on September 11, 2010, at 19:05:57

Yes and you might want to google Justherself about this. Seriously. Phillipa

 

Re: clomipramine + GERD ed_uk2010

Posted by g_g_g_unit on September 12, 2010, at 4:54:59

In reply to Re: clomipramine + GERD, posted by ed_uk2010 on September 11, 2010, at 14:24:46

Thanks Ed. The thing that's worrying me is that I've never experienced it to this degree before; my brother has a rather intense case of reflux which interferes with his breathing (when he inhales too deeply, acid seeps up his oesophagus), and that's precisely what's happening to me. It seems to be getting worse as I titrate upwards, so I worry about tolerating a therapeutic dose, in lieu of PPIs not fully controlling the problem.

I guess I should talk to my psychiatrist tomorrow. I was just wondering if reflux is a documented side-effect, so she doesn't think I'm nuts.

>
> Anticholinergics may slow gastric emptying and aggravate reflux. PPIs are normally effective for GERD, you will soon know whether or not they are going to help. Perhaps you could try omeprazole 20mg or lansoprazole 30mg.
>
>

 

Re: clomipramine + GERD g_g_g_unit

Posted by Justherself54 on September 12, 2010, at 13:22:41

In reply to Re: clomipramine + GERD ed_uk2010, posted by g_g_g_unit on September 12, 2010, at 4:54:59

Hi gg:

Clomipramine has definitely made my GERD worsen. My GP have me a six week sample of esomeprazole 40 mg (Nexium) and it is starting to help. The terrible dry mouth has lessoned, except when I get really anxious (I have no idea why). I'm sitting at 175 mg. for a bit. I think I'll need an increase, but I'm taking the slow road with this med, as it's really make a big difference in my life, both for pain and depression.

I hope you can continue taking it. It's really worth a trial.

Take care.

Nardil was another med that didn't play nice with my GERD. I used to throw up in my sleep.

 

Re: clomipramine + GERD Justherself54

Posted by Maxime on September 12, 2010, at 21:21:57

In reply to Re: clomipramine + GERD g_g_g_unit, posted by Justherself54 on September 12, 2010, at 13:22:41


> Nardil was another med that didn't play nice with my GERD. I used to throw up in my sleep.

OMG, that has been happening to me almost every night! Usually I end up aspirating it which is very scary. Then I spend a lot of time in the bathroom rinsing my mouth and blowing my nose (since the vomit ends up in there). I know it's a gross thing to talk about but I don't feel as alone when some else posts about it. So Nexium helps with that?

 

Re: clomipramine + GERD

Posted by Justherself54 on September 12, 2010, at 21:52:12

In reply to Re: clomipramine + GERD Justherself54, posted by Maxime on September 12, 2010, at 21:21:57

Hi gg and Maxi..

Nardil caused me to vomit in my sleep..clomipramine isn't as bad..but the stomach acid was really causing me some grief. My voice was hoarse all the time.

The Nexium has really helped. It took close to a month before I noticed my GERD was settling down.

Maxi, you're the only other person I've come across that has vomited in their sleep!

 

Re: clomipramine + GERD

Posted by g_g_g_unit on September 12, 2010, at 23:02:10

In reply to Re: clomipramine + GERD g_g_g_unit, posted by Justherself54 on September 12, 2010, at 13:22:41

Hey, thanks for your reply! I have an old Nexium script on hand, so I'll pick it up and see if that helps . .

> Hi gg:
>
> Clomipramine has definitely made my GERD worsen. My GP have me a six week sample of esomeprazole 40 mg (Nexium) and it is starting to help. The terrible dry mouth has lessoned, except when I get really anxious (I have no idea why). I'm sitting at 175 mg. for a bit. I think I'll need an increase, but I'm taking the slow road with this med, as it's really make a big difference in my life, both for pain and depression.
>
> I hope you can continue taking it. It's really worth a trial.
>
> Take care.
>
> Nardil was another med that didn't play nice with my GERD. I used to throw up in my sleep.

 

Re: clomipramine + GERD

Posted by MaybeSo on September 13, 2010, at 9:37:56

In reply to Re: clomipramine + GERD, posted by g_g_g_unit on September 12, 2010, at 23:02:10

I used clomipramine for years, and never had a problem until my pharmacy switched generic makers.

The new generic gave me very bad reflux and occasionally made me vomit after taking it.

If you're taking a generic, you may want to see if you can try a different brand if you can find it.

[I think it was Taro who made the 'bad' generic, but I'm not sure.]

 

Re: clomipramine + GERD MaybeSo

Posted by g_g_g_unit on September 14, 2010, at 5:21:52

In reply to Re: clomipramine + GERD, posted by MaybeSo on September 13, 2010, at 9:37:56

Thanks for this. Based on your suggestion, I picked up a box of the brand-name Anafranil by novartis, which I'll give a whirl. The pharmacist sorta scoffed and didn't think it would make a difference, but here's hoping - this reflux is killing me.

> I used clomipramine for years, and never had a problem until my pharmacy switched generic makers.
>
> The new generic gave me very bad reflux and occasionally made me vomit after taking it.
>
> If you're taking a generic, you may want to see if you can try a different brand if you can find it.
>
> [I think it was Taro who made the 'bad' generic, but I'm not sure.]

 

Re: clomipramine + GERD g_g_g_unit

Posted by Maxime on September 14, 2010, at 17:45:38

In reply to Re: clomipramine + GERD MaybeSo, posted by g_g_g_unit on September 14, 2010, at 5:21:52

Um, you didn't need a prescription? I hope it works for you.

 

Re: clomipramine + GERD Justherself54

Posted by Conundrum on September 14, 2010, at 19:34:46

In reply to Re: clomipramine + GERD, posted by Justherself54 on September 12, 2010, at 21:52:12

I get this from taking almost any pills. i would definitely look into this and consider proton pump inhibitors. Don't go with OTC get a prescription, its way cheaper especially if you get a 90 day supply.

 

Re: clomipramine + GERD

Posted by g_g_g_unit on September 15, 2010, at 1:46:30

In reply to Re: clomipramine + GERD g_g_g_unit, posted by Maxime on September 14, 2010, at 17:45:38

> Um, you didn't need a prescription? I hope it works for you.

Prescription for what? I had a prescription for the generic clomipramine, but the pharmacist traded what I had left for the brand-name Anafranil. I tried it last night, but unfortunately I'm still experiencing reflux.

 

Re: clomipramine + GERD g_g_g_unit

Posted by Maxime on September 15, 2010, at 18:17:09

In reply to Re: clomipramine + GERD, posted by g_g_g_unit on September 15, 2010, at 1:46:30

I am really sorry about what I asked. I didn't know that the brand name of clomipramine was anafranil. I thought you just picked up from somewhere in the pharmacy and ran with it! ;) I hope the change helps you.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.